yellow on reyataz
Aug 26, 2008
Hi Dr. I have been on reyataz truvada and norvir now for a few months. It has elavated my bilirubin levels so I do get yellow eyes. I was wondering if there are any concerns with that. My ID Dr said it is nothing to worry over. Are there any concerns? Is long term jaundice damaging? Thank you
Response from Dr. Henry
There have been only a few cases reported of actual liver damage in the setting of Reyataz elevated bilirubin levels (which mimics Gilbert's syndrome). Most cases are well tolerated though sometimes skin irritation can occur. For persistent cases I generally have recommended switching the Reyataz to another protease inhibitor (such as Lexiva, Kaletra, Prezista) or consider efavirenz. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.